Jump to content

Short term valium user/cold turkey withdraw


[sh...]

Recommended Posts

Hi,

I used 2 mg of valium per night for about 7 weeks.  Prior to that I used 1-2 mg of Ativan on a per need basis for about a month--I figured I used it for about 2 weeks. I had no idea when I stopped the valium (because it didnt seem to be helping my muscle issue) that I would have so much trouble.  For the first few days I didnt even connect it and had no idea what was wrong.  I have been off 14 days now and have suffered through morning cramping that is resolving but am feeling lethargic, having trouble staying asleep, dealing with flu like symptoms (the prescribing doc thinks I coincidentally got lyme disease at the same time I went off valium:)) and very jittery/anxious.  The evenings are much better. I feel like I should be better by now because it wasnt a big dose.  I am looking for some encouragement and advice.  Thanks.

Shell

Link to comment
Share on other sites

Hiya shellmac, Welcome To BenzoBuddies.

 

It is amazing what even small doses of benzos can do to people.  Using valium for 7 weeks no matter what the dose is more than enough time to get physically addicted to it.

 

Since you have been off for 14 days the option of reinstatement may still be viable.  Although in your case I would highly encourage you to try to weather the symptoms from here on out.  If you did reinstate there is no guarantee that you will get the desired relief.  And if you did a reasonable taper from 2mgs of valium you would be off it again rather quickly anyway.

 

All of your symptoms are common/normal benzo withdrawal symptoms.  They should lessen in intensity and duration with time.  Everyone here at BenzoBuddies will do our best to support you through this difficult time period.  There are many boards here you can go to for information or support, as well as some for leisure.  I wish you a speedy recovery.

 

Crono

Link to comment
Share on other sites

Hi shellmac

 

Congratulations on being benzo free :)

 

What you describe sounds very much like common withdrawal symptoms. This is a powerful drug and I wouldn't doubt that's what you're experiencing. Lots of members here are going through the same thing. Hang on, it will go away in time.

 

Welcome to BenzoBuddies :)

 

 

Link to comment
Share on other sites

Thanks Crono

 

I am not considering taking anymore Valium--this has been too hard and I figure there is no turning back now.  I really am glad to have found this forum and appreciate your encouragement and help.

 

Michele  

Link to comment
Share on other sites

That is great to hear Michele  :thumbsup: In your situation I think the best route is forward, not backward.

 

The withdrawal symptoms do there best to get us down, but if you remember that their days are numbered it makes the journey a little easier.

 

Crono

Link to comment
Share on other sites

Hey shellmac

 

I was on Klonopin for 7 weeks, 3 weeks of that getting off of it slowly.  I highly doubt you have Lyme disease :) These doc's give you meds and don't even understand what they are giving.

All these are very normal. I am 4 weeks off this Sat. and I still have symptoms.  Please don't be discouraged by this as I feel a lot better... I can't tell I am better for sure.

But this will take time, even on the small dose that you were on...

 

Your brain is trying to adjust to this new world without Valium. Your brain doesn't care that you are uncomfortable, it's trying to right the ship!!

Be patient, show yourself some compassion and go with the flow.. It will pass, as the majority of super bad WD syp I have passed.

 

Take it easy!  This too shall pass..

Link to comment
Share on other sites

Hi Shell and welcome to Benzo Buddies.

 

I see others have given you some good suggestions and encouragement.

 

Please feel free to ask questions if you have them, and know that we're here for you. :)

Link to comment
Share on other sites

Hi She'll. I used Xanax and Valium for under a month but the quantity and intensity were greater than yours overall I think.  Classic horrible withdrawal symptoms in first 2 weeks, followed by anxiety then nausea. However both have gone now, past 3 days felt much better apart from benzo belly. I honestly have been through some horrific days, with suicidal ideations, depression, palpitations, you know, the norm  and being partially-bedbound.  Good news is yesterday at 49 days off, felt back to normal as if none of this nightmare had happened and feeling the same way today. Just started with insomnia for past 2 days but this may not be benzo. It is too early to say I'm healed as can't believe my luck. If this continues to be how it is, then in another few weeks will declare myself cured at 7 weeks!  Not going to jinx it! So I don't think you have too much to worry about. Hope this helps.
Link to comment
Share on other sites

Thanks for the reply.  I am now on day 16.  Yesterday was fair--some anxiety, early morning stomach issues, and lots of dizziness in the evening.  Sleep is tough and I am up and walking the neighborhood at 5:30am.  I did have a really good day two days ago--so it comes and goes.  This morning is about the same as yesterday. 

I did only use the valium for 7 weeks, but before that I used ativan 1 mg as needed for 2 months. Not really sure how often, but I think it contributed to this problem. 

It is incredible how sick this made me.  Obviously, I am not in the same situation as so many of the people here, but I do think that my experience is a warning to people like me who know that these drugs are addictive, but figure that a short course, under a doctors watch, will be easy to control.  It is tough because I can tell that everyone in my life thinks I am overstating the effects because I was not on it for long or at a "high" dosage, so I appreciate you letting me know of your experience.  It makes it easier to handle when I know other people have had similar problems and it took a while to get better.

 

Link to comment
Share on other sites

Hi shellmac,

 

Thank you for your post. You were right on target when you said that even short term use can cause problems.  Many doctors ignore the signs, and erroneously believe an increase in dose or a "long term" prescription is the solution when the actual problem is the drug itself.

 

This is why so many people get physically dependent and eventually end up discovering for themselves that it's the benzos making them so sick.

 

I see you are out and about walking at 5:30 am.  The early morning hours are my favorite time of day to get outdoors and get some exercise, clear my head and simply enjoy the beauty of the sunrise. :)

Link to comment
Share on other sites

×
×
  • Create New...